Pharm Final Ch. 41

10 terms by tori_cox8

Create a new folder

Advertisement Upgrade to remove ads

A patient if brought to the emergency department with shortness of breath, a respiratory rate of 30 breaths per minute, intercostal retractions, and frothy, pink sputum. The nurse caring for this patient will expect to administer which drug?

A) Furosemide (Lasix)
B) Hydrochlorothiazide (HydroDIURIL)
C) Mannitol (Osmitrol)
D) Spironolactone (Aldactone)

A) Furosemide (Lasix)

A patient who is taking digoxin is admitted to the hospital for treatment of congestive heart failure. The prescriber has ordered furosemide (Lasix). The nurse notes an irregular heart rate of 86 beats per minute, a respiratory rate of 22 breaths per minute, and a blood pressure of 130/82 mm Hg. The nurse auscultates crackles in both lungs. Which laboratory value causes the nurse the most concern?

A) Blood glucose level of 120 mg/dL
B) Oxygen saturation of 90%
C) Potassium level of 3.5 mEq/L
D) Sodium level of 140 mEq/L

C) Potassium level of 3.5 mEq/L

A patient has 2+ pitting edema of the lower extremities bilaterally. Auscultation of the lungs reveals crackles bilaterally, and the serum potassium level is 6 mEq/L. Which diuretic agent ordered by the prescriber should the nurse question?

A) Bumetanide (Bumex)
B) Furosemide (Lasix)
C) Spironolactone (Aldactone)
D) Hydrochlorothiazide (HydroDIURIL)

C) Spironolactone (Aldactone)

A nurse preparing to administer morning medication notes that a patient with a history of hypertension has been prescribed the angiotensin-converting enzyme (ACE) inhibitor captopril (Capoten) concurrently with spirocolactone (Aldactone). Morning laboratory results reveal a serum sodium level of 144 mg/dL, a serum potassium level of 5.1 mEq/L, and a blood glucose level of 128 mg/dL. Which intervention is appropriate?

A) Administer the medications as ordered.
B) Ask the patient about the use of salt substitutes
C) Contact the provider to report the laboratory values
D) Request an order for furosemide (Lasix)

C) Contact the provider to report the laboratory values

A patient with hypertension is taking furosemide (Lasix) for congestive heart failure. The prescriber orders digoxin to help increase cardiac output. What other medication will the nurse expect to be ordered for this patient?

A) Bumetanide (Bumex)
B) Chlorothiazide (Diuril)
C) Hydrochlorothiazide (HydroDIURIL)
D) Spironolactone (Aldactone)

D) Spironolactone (Aldactone)

A patient who was in a major vehicle accident sustained a severe head injury and is brought into the emergency department. The provider orders intravenous mannitol (Osmitrol). The nurse knows that this is given to:

A) reduce intracranial pressure
B) reduce renal perfusion
C) reduce peripheral edema
D) restore extracellular fluid

A) reduce intracranial pressure

A patient is taking gentamicin (Garamycin) and furomeside (Lasix). The nurse should counsel this patient to report which symptom?

A) Frequent nocturia
B) Headaches
C) Ringing in the ears
D) Urinary retention

C) Ringing in the ears

An older adult patient with congestive heart failure develops crackles in both lungs and pitting edema of all extremities. The physician orders hydrochlorothiazide (HydroDIURIL). Before administering this medication, the nurse reviews the patient's chart. Which laboratory value causes the nurse the most concern?

A) Elevated creatinine clearance
B) Elevated serum potassium level
C) Normal blood glucose levels
D) Low levels of low-density lipoprotein (LDL) cholesterol

A) Elevated creatinine clearance

A patient with chronic congestive heart failure has repeated hospitalization in spite on ongoing treatment with hydrochlorothiazide (HydroDIURIL) and digoxin. The prescriber has ordered spironolactone (Aldactone) to be added to this patient's drug regimen, and the nurse provides education about this medication. Which statement by the patient indicates understanding of the teaching?

A) "I can expect improvement within a few hours after taking this drug."
B) "I need to stop taking potassium supplements."
C) "I should use salt substitutes to prevent toxic side effects."
D) "I should watch closely for dehydration."

B) "I need to stop taking potassium supplements."

Besides having diuretic effects for patients with congestive heart failure, thiazides are also used to treat what? (Select all that apply)

A) Diabetes insipidus
B) Hepatic failure
C) Increased intracranial pressure
D) Intraocular pressure
E) Postmenopausal osteoporosis

A) Diabetes insipidus
B) Hepatic failure
E) Postmenopausal osteoporosis

Please allow access to your computer’s microphone to use Voice Recording.

Having trouble? Click here for help.

We can’t access your microphone!

Click the icon above to update your browser permissions above and try again

Example:

Reload the page to try again!

Reload

Press Cmd-0 to reset your zoom

Press Ctrl-0 to reset your zoom

It looks like your browser might be zoomed in or out. Your browser needs to be zoomed to a normal size to record audio.

Please upgrade Flash or install Chrome
to use Voice Recording.

For more help, see our troubleshooting page.

Your microphone is muted

For help fixing this issue, see this FAQ.

Star this term

You can study starred terms together

NEW! Voice Recording

Create Set